MAUDE Adverse Event Report: BECTON DICKINSON BD NEEDLE ECLIPSE 21X1-1/2 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD NEEDLE ECLIPSE 21X1-1/2 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305765
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on device history record review, no abnormality was observed during the production of the affected batches.Current control there is a visual inspection on damaged component qa outgoing inspection per mqa-052/a and visual inspection on damaged component at assembly in-process inspection per mfg-043/i.Actual root cause could not be determined as actual sample was not received for investigation.The complaint will be re-opened and re-investigated when sample is received.
 
Event or Problem Description
It was reported that bd needle eclipse 21x1-1/2 rb needle broke.It was reported by customer that the incident with an eclipse 21g 1 1/2 lot needle 1362829 exp 2026-12-31 that occurred at our clinic yesterday during the injection of a medication to one of our patients.Verbatim: rcc received a complaint via email.I would like to report an incident with an eclipse 21g 1 1/2 lot needle 1362829 exp 2026-12-31 that occurred at our clinic yesterday during the injection of a medication to one of our patients.Unfortunately, the defective needle was thrown into the needle container.It was impossible to get it back.Product number - 305765.Customer response received on 18-jun-2024.The translation of the customer response is: 1.Could you provide us with the exact date of the incident (in dd-mm-yyyy format)? (b)(6) 2024.2.Please describe any patient injury, injury, complication or adverse consequence of the incident.Patient did not receive full dose of antibiotic.Customer response received on 16-jul-2024.1.What was the flaw? during the intramuscular injection into the patient, the needle detached from the syringe.The nurse observed the breakage of the equipment at the needle thread (green part that screws to the syringe).2.What was the outcome for the patient? the patient did not get the full dose of the antibiotic.3.Which antibiotic was given? bicillin how much antibiotic was not given? it's difficult to assess.4.Has any additional treatment or care been provided? no.
 
Event or Problem Description
Material # 305765; batch # 1362829.It was reported by customer that the incident with an eclipse 21g 1 1/2 lot needle 1362829 exp 2026-12-31 that occurred at our clinic yesterday during the injection of a medication to one of our patients.Rcc received a complaint via email.I would like to report an incident with an eclipse 21g 1 1/2 lot needle 1362829 exp 2026-12-31 that occurred at our clinic yesterday during the injection of a medication to one of our patients.Unfortunately, the defective needle was thrown into the needle container.It was impossible to get it back.Product number 305765; customer response received on 18-jun-2024: the translation of the customer response is: could you provide us with the exact date of the incident (in dd-mm-yyyy format)? on (b)(6) 2024.Please describe any patient injury, injury, complication or adverse consequence of the incident.Patient did not receive full dose of antibiotic.Customer response received on 16-jul-2024.What was the flaw? during the intramuscular injection into the patient, the needle detached from the syringe.The nurse observed the breakage of the equipment at the needle thread (green part that screws to the syringe).What was the outcome for the patient? the patient did not get the full dose of the antibiotic.Which antibiotic was given? bicillin how much antibiotic was not given? it's difficult to assess.Has any additional treatment or care been provided? no.
 
Additional Manufacturer Narrative
Based on device history record review, no abnormality was observed during the production of the affected batches.Current control there is a visual inspection on damaged component qa outgoing inspection and visual inspection on damaged component at assembly in-process inspection.Actual root cause could not be determined as actual sample was not received for investigation.The complaint will be re-opened and re-investigated when sample is received.

Brand Name
BD NEEDLE ECLIPSE 21X1-1/2 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19932337
Report Number2243072-2024-00869
Device Sequence Number15474590
Product Code FMI
UDI-Device Identifier00382903057658
UDI-Public(01)00382903057658
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K010188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305765
Device Lot Number1362829
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2024
Supplement Date Received by Manufacturer08/19/2024
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date08/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown